ASCENSION ORTHOPEDICS, INC. BASEPLATE/GLENOSPHERE INSERTER; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Back to Search Results |
| Catalog Number |
INS-0990-861 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/18/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during a reverse total shoulder arthroplasty, when inserting the glenoid baseplate centered on the baseplate inserter, this inserter broke off of the baseplate, and the tip (threads) of the inserter was stuck in the baseplate, and it was unable to get it out.No additional anesthesia was necessary.The procedure was resumed, after a non-significant delay, using an equivalent s+n back-up.No further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
Additional information: b5, d1, d4, g4.Internal complaint reference: case-(b)(4).
Event or Problem Description
It was reported that, during a reverse total shoulder arthroplasty, when inserting the glenoid baseplate centered, on the baseplate/glenosphere inserter, this inserter broke off of the baseplate, and the tip (threads) of the inserter was stuck in the baseplate, and it was unable to get it out.No additional anesthesia was necessary.The procedure was resumed, after a non-significant delay, using an equivalent s+n back-up.No further complications were reported.
Additional Manufacturer Narrative
The devices were not returned for evaluation; therefore, a device analysis could not be performed.Device batch number was not provided for the inserter; thus, an evaluation of the manufacturing records could not be performed.A review of the production order of the baseplate did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history of the previous 12 months revealed similar events for the listed part number of the inserter, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of complaint history revealed similar events for the listed part number of the baseplate over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure modes were previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.The inserter is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.